Case Reports

It’s all in the Head?

doi:10.7244/cmj-1379800800-0
Lisa Sabir

Mr F, a Maltese 69 year old retired electrician living at home with his wife, presented to the Emergency Department with a referral from his ophthalmologist. Mr F presented with a two month history of headaches that had worsened the last two weeks accompanied by a deterioration in peripheral vision over the last week. The headache was described as continuous and generalised, had suddenly increased in severity from 2/10 to 7/10 over the last 2 weeks, and was not affected by posture, movement or time of day. Mr F denied any associated vomiting, drowsiness, neck stiffness, photophobia or rhinorrhoea. Other clinical features noted were fatigue, cold intolerance, decreased need for shaving and decreased libido for the past month. No other constitutional symptoms including weight loss, change in appetite, fevers, or night sweats were reported. No changes in bladder or bowel function.

A case of a single coronary artery arising from the right coronary cusp

doi:10.7244/cmj-1379800800
Laura Skinner

Coronary artery anomalies (CAAs) are present in 1-1.96% of the population [1,2]. The clinical significance of single CAAs differs depending on the course of the artery. Those that take an inter-arterial (malignant) course, between the aorta and pulmonary artery, can present with syncope or sudden death [1,3]. This is attributed to the myocardial ischaemia that ensues when the single coronary artery is compressed between high-flow structures in systole. Whereas, those that traverse benign, inter-ventricular paths do not predispose to myocardial ischaemia, hence, patients are often asymptomatic [1,3]

Jacksonian seizure: A trembling thought

doi:10.7244/cmj.2013.09.001
TB Stoker, AMH Young, AY Allan, SR Large

Case presentation: A 22 year old male with a 3-year history of impaired left ventricular function and a past medical history of anthracycline-treated acute myeloid leukaemia was admitted with symptoms of worsening cardiac failure. The patient’s symptoms progressed over 3 months, and included diminished exercise tolerance, orthopnoea, paroxysmal nocturnal dyspnoea, nausea, abdominal pain and diarrhoea. He also described an acute nocturnal episode of severe chest pain, shortness of breath, and involuntary twitching, beginning in the left hand and progressing proximally. The patient was diagnosed with dilated cardiomyopathy - a well-documented side effect of anthracycline therapy.

Pages

Subscribe to RSS - Case Reports